Georgia, 2001

Hail in Georgia, May 12, 2001

May 12, 2001 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 12, 1:40 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, May 12, 1:40 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SAT MAY 12 2001

CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
THE NRN PORTIONS OF CWA. DID RECEIVE REPORT OF PEA SIZE HAIL COUPLE
OF HOURS AGO IN SRN APPLING CO. AREA OF MOISTURE CONVERGENCE FROM
MSAS FOCUSED ALONG AN AXIS FROM SSI TO SUWANNEE VALLEY AREA AND INTO
APALACHEE BAY. EXPECT CONV ACTIVITY TO CONTINUE PROPAGATING SEWD
REMAINDER OF AFTN. THE APPROACHING COLD FRONT WAS LOCATED OVER ERN
TN AND MOVING INTO NRN GA ATTM.

FORECAST...MODELS IN GENERAL AGREEMENT WITH MOST DIFFERENCES NOTED
WITH TIMING OF THE FROPA. BELIEVE THE AVN MAY HAVE A DECENT HANDLE
ON THIS FEATURE AND IS IN STEP WITH THE CURRENT FORECAST. NAVY
MODELS ALSO LEND SOME SUPPORT TO THE AVN. MAIN TWEAK WILL MAKE TO
MAV GUIDANCE WILL BE FOR HIGHER INITIAL POPS. FRONT EXPECTED
TO MOVE INTO THE SE GA AREA BY 12Z SUN AND THROUGH THE REMINDER OF
CWA BY AFTN AND EVENING AS 1026 MB HIGH PRES CENTER TO THE NW BUILDS
IN. DRIER AIR FILTERS IN SUN WITH LOW LEVEL FLOW SHIFTING TO NE SUN
EVENING AND MON. UPPER TROUGH QUICKLY MOVES IN ALLOWING RIDGE TO
AMPLIFY OVER THE LOWER AND MID MS VALLEY. LATEST AVN AND ETA ARE
FURTHER S WITH UPPER LEVEL LOW OFF NEW ENGLAND BY EARLY NEXT WEEK.

MARINE...WINDS SHIFT FROM SW TONIGHT TO NW AND N SUNDAY WITH
FROPA...THEN NE BY EARLY EVENING. WILL PROBABLY GO LITTLE LOWER THAN
CURRENT FORECAST SUN IN NRN LEG ...SO PLAN ON 15 KT WITH FROPA GIVEN
THAT MODELS SHOW NO CLEAR CONSENSUS. PRES GRADIENT TIGHTENS SOME SUN
NIGHT AS HIGH SHIFTS SWD THRU MON AND MON NIGHT.

EXTDD...MRF SHOWS AXIS OF MOISTURE MOVING INTO SE STATES TUE-THU
ASSOCIATED WITH A WEAK COLD FRONT. BEST CHANCES OF RAIN WED AND THU
AS FRONT MOVES INTO THE REGION...WITH MAINLY ISOL-WIDELY SCT
ACTIVITY REMAINDER OF WEEK. TEMPS AVERAGE NEAR NORMAL.

PRELIM
AMG 63/82/55/81 3100
SSI 65/79/60/77 3100
JAX 63/83/55/80 3100
GNV 61/85/57/84 23-0 02

.JAX...
.GA...NONE.
.FL...NONE.

In the hours before

Special weather statement, May 12, 11:02 AM EST, 4 hours 8 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1202 PM EDT SAT MAY 12 2001

..THERE IS A GOOD CHANCE OF RIP CURRENT THIS AFTERNOON...

EAST SWELLS COMBINED WITH OUTGOING TIDES...WILL INCREASE THE RIP
CURRENT THREAT AT AREA BEACHES. BREAKERS UP TO 4 FEET ARE POSSIBLE
CAUSING ROUGH SURF.

SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS
OR BEACH PATROL. SMALL CHILDREN PLAYING IN AND NEAR THE SURF ZONE
SHOULD BE CLOSELY MONITORED.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS SOUTHEASTERN GEORGIA AND EXTREME NORTHEASTERN FLORIDA.
THESE STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS AND GUSTY WINDS.
NONE ARE EXPECTED TO BE SEVERE.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED TODAY. SPOTTER
ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The Jacksonville radar (KJAX), 48 km away, was scanning. The volume nearest the first event began at 20:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Camden

When
May 12, 3:10 PM EST
Where
Camden County, Colesburg
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.917, -81.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250438.